MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH; URETERAL ACCESS SHEATH

C.R. BARD INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH; URETERAL ACCESS SHEATH
Catalog Number 231045
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the access sheath material did not have the lumen for inserting a guide wire.Per follow up information received via ibc on 28jun2024, stated that there was no patient involvement and no harm to the patient.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to the condition of the sample received.Visual evaluation noted received 3 photo samples.First photo sample shows top view of document written in native language.Second photo sample shows top view outer product packaging for proxis ureteral access sheath.Third photo sample shows top view dilator bent within in sheath.Due to the quality of the photo sample received it is unknown if a lumen for the guidewire is missing or not.Therefore, the reported event is inconclusive.Root cause could not be identified.Although a root cause could not be definitively identified, based on the labelling documentation review, a potential root cause for this type of failure could be user does not follow instructions for use.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the instructions for use were found adequate and state the following: description: the proxis ureteral access sheath is a two component ureteral dilation system which contains a single lumen for injection of fluids as well as passage of endoscopes and related instruments.The packaged product includes the following items: 1 - hydrophilic-coated dilator with female luer connector 1 - hydrophilic-coated sheath with hub indications for use: the proxis ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments.Contraindications: patients who are contraindicated for retrograde urological procedures.Patients who are contraindicated for antegrade urologic procedures, including but not limited to patients with blood clotting anomalies due to coagulopathies or pharmacological anticoagulation's.Patients who have the presence of tight strictures which would limit use of the device.Patients who have the presence of large obstructing distal ureteral calculi.Warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or cross infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Adverse events potential adverse events associated with the use of the transurethral access device include, but are not limited to: mucosal irritation, inflammation and edema urethral strictures acute bleeding or hemorrhage urethral, bladder, or ureteral perforation other injury to the urinary tract directions for use: 1.Activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place 0.035 inches (0.889mm) or 0.038" (0.965mm) guidewire into the ureter using standard endourology techniques.2.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.3.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.4.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.5.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.6.If desired, irrigation can be applied using the luer connector on the dilator.7.Upon completion of the access procedure, gently withdraw the device.8.Discard the device in accordance with hospital procedures and with applicable laws and regulations." correction: b, d, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the access sheath material did not have the lumen for inserting a guide wire.Per follow up information received via ibc on (b)(6) 2024, stated that there was no patient involvement and no harm to the patient.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to the condition of the sample received.Visual evaluation noted received 3 photo samples.First photo sample shows top view of document written in native language.Second photo sample shows top view outer product packaging for proxis ureteral access sheath.Third photo sample shows top view dilator bent within in sheath.Due to the quality of the photo sample received it is unknown if a lumen for the guidewire is missing or not.Therefore, the reported event is inconclusive.The labelling was reviewed and found to be adequate.Dhr review did not show any problems or conditions that would have contributed to the reported event.Based on the results of the investigation no additional actions are required at this time.Corrections: e, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PROXIS¿ URETERAL ACCESS SHEATH
Common Device Name
URETERAL ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key19643339
Report Number1018233-2024-03871
Device Sequence Number12418250
Product Code FED
UDI-Device Identifier00801741101694
UDI-Public(01)00801741101694(11)220414(17)250405(10)BMGRFM12
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Catalogue Number231045
Device Lot NumberBMGRFM12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer09/23/2024
10/24/2025
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/30/2024
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown